Alert archive / Tennessee / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 30, NWS Nashville, TN

March 9, 2006Benton County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Mar 9, 2006, 8:18 PM CST for Benton County, Tennessee. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 9, 2006, 8:18 PM CST (02:18 UTC)
Expired
Mar 9, 2006, 8:45 PM CST
In force
27 min
Issued by
NWS Nashville, TN
Area
Counties, with a storm outline in the text

County Benton County, TN

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 9, 7:38 PM CSTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 2.3 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2006-03-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2006-03-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 559 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1265 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
559 m²/s²
0-3 km storm-relative helicity
972 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 100218
SVROHX
TNC005-100245-
/O.NEW.KOHX.SV.W.0030.060310T0218Z-060310T0245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
818 PM CST THU MAR 9 2006

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BENTON COUNTY IN TENNESSEE

* UNTIL 845 PM CST

* AT 815 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.  THIS
  STORM WAS LOCATED 8 MILES SOUTHWEST OF BIG SANDY...OR ABOUT 9 MILES
  NORTHWEST OF CAMDEN...AND MOVING EAST AT 45 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  BIG SANDY BY 825 PM CST

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3628 8796 3619 8795 3614 8792 3608 8820
      3608 8820 3612 8820 3625 8809 3630 8807
      3632 8797

$$

31

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 9, 6:44 PM CST, 1 hour 34 minutes earlier.

Area forecast discussion, Mar 9, 6:44 PM CST, 1 hour 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
644 PM CST THU MAR 9 2006

.UPDATE...HAVE FINALLY GOTTEN AROUND TO UPDATING THE ZONES.
SEVERE THUNDERSTORM WATCH WILL CONTINUE E HALF UNTIL 9 PM CST
(0300 UTC). ISSUED STATEMENT EARLIER TO REMOVE TORNADO WATCH
IN W...AS WELL AS REMOVE SEVERAL COUNTIES ON W END OF CURRENT
SEVERE THUNDERSTORM WATCH.

CURRENTLY A NARROW BAND OF SHOWERS AND THUNDERSTORMS IN VICINITY
OF UPPER LEVEL COLD POCKET WAS LOCATED ALONG THE MS RIVER FROM MO
BOOTHEEL TO N OF MEMPHIS. THESE THUNDERSTORMS WERE ALSO ASSOCIATED
WITH HIGHER MEAN RELATIVE HUMIDITIES AND A SLIGHTLY NEGATIVELY
TILTED (NNW-SSE) SHORT WAVE MOVE ACROSS NE AR AND W TN.

LATEST RUC MODEL TAKES THE MOST UNSTABLE AIR AND MOVES IT ENE
INTO MAINLY NW AND N CENTRAL SECTIONS IN THE NEXT FEW HOURS.
BUT AT THE SAME TIME ADDITIONAL DRYING IN THE MID AND UPPER
LEVELS INVADES THE AREA FROM THE SW.

FEELING AT THIS TIME IS THAT THE MOST LIKELY THREAT OF ADDITIONAL
THUNDERSTORMS OF ANY SIGNIFICANCE SHOULD STAY TO OUR NW AND N...
WHERE BETTER MOISTURE TO MAINTAIN THE THUNDERSTORMS WILL EXIST.

IVE KEPT CHANCE OF THUNDERSTORMS OVER MOST OF THE AREA THIS
EVENING...WITH OF COURSE THE HIGHEST CHANCES OVER E HALF. OTHERWISE
NOT MUCH MORE HAS BEEN DONE WITH UPDATED ZONE SET THAT WAS ISSUED
A LITTLE WHILE AGO.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 9 PM THURSDAY FOR E HALF OF MIDDLE TN.

&&

STEIGERWALDT
Hazardous weather outlook, Mar 9, 5:30 AM CST, 14 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
530 AM CST THU MAR 9 2006

TNZ005>011-022>034-056>066-075-077>080-093>095-101130-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
530 AM CST THU MAR 9 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
SCATTERED SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE
MIDSTATE THIS AFTERNOON AND EVENING. PRIMARY THREATS FROM THIS EVENT
WILL BE DAMAGING WIND AND HAIL. ISOLATED TORNADOES ARE ALSO POSSIBLE.
THE THUNDERSTORM THREAT OVER THE AREA WILL DIMINISH AFTER MIDNIGHT.
ALSO...HIGH WINDS WILL PREVAIL OVER THE AREA...WITH WINDS INCREASING
TO 20 TO 30 MPH WITH GUSTS TO 45 MPH. THE HIGH WINDS WILL BE A THREAT
TO HIGH PROFILE VEHICLES...AS WELL AS MARINE TRAFFIC ON AREA LAKES.

.DAYS TWO AND THREE...FRIDAY AND SATURDAY...
LITTLE SIGNIFICANT WEATHER EXPECTED ON FRIDAY. INCREASING ATMOSPHERIC
INSTABILITY WILL BRING MORE THUNDERSTORM ACTIVITY INTO THE MIDSTATE
ON SATURDAY. A FEW OF THESE THUNDERSTORMS COULD BE SEVERE WITH
DAMAGING WIND OR HAIL.

.DAYS FOUR THROUGH SEVEN...SUNDAY THROUGH WEDNESDAY...
SCATTERED THUNDERSTORM ACTIVITY WILL CONTINUE FOR SUNDAY AND MONDAY.
A FEW THUNDERSTORMS COULD BE SEVERE ON MONDAY AS THE COLD FRONT
APPROACHES THE MIDSTATE. SCATTERED SHOWERS ARE EXPECTED TUESDAY
MORNING AFTER THE FRONTAL PASSAGE. NO SIGNIFICANT WEATHER EXPECTED ON
WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF STORM SPOTTERS...AND EMERGENCY MANAGEMENT PERSONNEL
IS EXPECTED THIS AFTERNOON AND EVENING.

JLM

In the hours before

Local storm report, Mar 9, 6:37 PM CST, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
637 PM CST THU MAR 09 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     TSTM WND DMG     11 E LEBANON            36.21N 86.12W
03/09/2006                   WILSON             TN   EMERGENCY MNGR

            GARAGE DEMOLISHED AND BLOWN 100 TO 150 FEET INTO THE
            WOODS AND LARGE TREE LIMBS DOWN AT 2825 SWINDELL HOLLOW
            ROAD. HALF THE ROOF BLOWN OFF A HOUSE AT 2880 SWINDELL
            HOLLOW ROAD. ALL OF THIS DAMAGE IS IN EXTREME EASTERN
            WILSON COUNTY.

&&

MASSIE
Local storm report, Mar 9, 6:40 PM CST, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
640 PM CST THU MAR 09 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     TSTM WND DMG     7 S CELINA              36.45N 85.50W
03/09/2006                   CLAY               TN   LAW ENFORCEMENT

            SHERIFFS OFFICE REPORTED TREE DOWN ALONG BAPTIST RIDGE
            ROAD.

&&

MASSIE
Local storm report, Mar 9, 7:02 PM CST, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
702 PM CST THU MAR 09 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     TSTM WND DMG     3 N CENTERVILLE         35.84N 87.45W
03/09/2006                   HICKMAN            TN   PUBLIC

            BARN DESTROYED 3 MILES NORTH OF CENTERVILLE. TREES DOWN
            IN NUNNELLY.

&&

DMASSIE
Local storm report, Mar 9, 7:08 PM CST, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
708 PM CST THU MAR 09 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     TSTM WND DMG     LIVINGSTON              36.39N 85.33W
03/09/2006                   OVERTON            TN   LAW ENFORCEMENT

            SHERIFFS OFFICE REPORTS TREES DOWN COUNTY WIDE.

&&

DMASSIE
Local storm report, Mar 9, 7:12 PM CST, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
712 PM CST THU MAR 09 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 PM     TSTM WND DMG     1 E HENDERSONVILLE      36.29N 86.59W
03/09/2006                   SUMNER             TN   PUBLIC

            LARGE TREE LIMBS DOWN.

&&

DMASSIE
Special weather statement, Mar 9, 7:36 PM CST, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
736 PM CST THU MAR 9 2006

TNZ005>011-022>034-056>066-075-077>080-093>095-100230-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
736 PM CST THU MAR 9 2006

ANOTHER ROUND OF SEVERE WEATHER IS HEADING TOWARD MIDDLE TENNESSEE
THIS EVENING.

A LINE OF STRONG TO SEVERE THUNDERSTORMS EXTENDED FROM NEAR
THE LAND BETWEEN THE LAKES AREA...SOUTHWEST INTO THE JACKSON
TENNESSEE AREA. THIS LINE WILL MOVE EAST AND INTO WESTERN
MIDDLE TENNESSEE BY 830 PM CST. DAMAGING WINDS AND HAIL
CAN BE EXPECTED WITH THE LINE.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
FOR FURTHER UPDATES AND WARNING SHOULD THEY BECOME NECESSARY.

BOYD

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 9, 6:10 PM CSTSevere Thunderstorm WarningOHXFentress, Overton, Pickett, Putnam65 min
Mar 9, 6:12 PM CSTSevere Thunderstorm WarningOHXWarren48 min
Mar 9, 6:45 PM CSTSevere Thunderstorm WarningOHXGrundy45 min
Mar 9, 6:59 PM CSTSevere Thunderstorm WarningOHXVan Buren31 min
Mar 9, 7:02 PM CSTSevere Thunderstorm WarningOHXWarren13 min
Mar 9, 7:58 PM CSTSevere Thunderstorm WarningOHXStewart47 min
Mar 9, 8:31 PM CSTSevere Thunderstorm WarningOHXHouston29 min
Mar 9, 8:54 PM CSTSevere Thunderstorm WarningOHXMontgomery48 min
Mar 9, 8:56 PM CSTSevere Thunderstorm WarningOHXHickman, Perry36 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.